U.S. doctors online nowAsk doctors free
Victoria, TX
A 55-year-old female asked:

Broke out w/blisters all over lips-tongue-roof of mouth 24 hrs after bactrim (sulfamethoxazole and trimethoprim) po for leg rash.painful! what can i take? even painful drinking water

2 doctor answers3 doctors weighed in
Dr. Ryan Doss
Emergency Medicine 8 years experience
A trip to the ER: Blisters forming on mucous membranes (such as the inside of your mouth and lips) and/or elsewhere on your body could be signs of a serious reaction to a medication such as your antibiotic. Please look up Stevens - Johnson Syndrome for one example of many possible types of reactions. I recommend an urgent evaluation, preferably in the Emergency Department.
Dr. J. Lawrence Dohan
Dermatology 57 years experience
See Dr: Possible reaction to Bactrim (sulfamethoxazole and trimethoprim). You need immediate attention. Do not delay. Bactrim (sulfamethoxazole and trimethoprim) is not used for "rash on leg". When was your hip surgery? Biopsy of what? Why? There is much more to this than the information supplied.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 10, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.